Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Fort Worth, TX

June 19, 20175 counties in Texas

NWS Fort Worth, TX issued this special weather statement at Jun 19, 2017, 3:47 AM CDT for 5 counties in Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 3:47 AM CDT (08:47 UTC)
Expired
Jun 19, 2017, 4:45 AM CDT
In force
58 min
Issued by
NWS Fort Worth, TX

Counties Cooke County, TX, Fannin County, TX, Grayson County, TX, Lamar County, TX, Montague County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 8.8 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2017-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2393 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2017-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2393 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1577 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

359 
WWUS84 KFWD 190847
SPSFWD

Special Weather Statement
National Weather Service Fort Worth TX
347 AM CDT MON JUN 19 2017
 
TXZ091>095-106-190945-
Lamar TX-Grayson TX-Delta TX-Cooke TX-Montague TX-Fannin TX-
347 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...LAMAR...NORTHERN
DELTA...COOKE...GRAYSON AND FANNIN COUNTIES UNTIL 445 AM CDT...

At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Jo to near Dorchester to 13 miles
northeast of Fort Towson. Movement was southeast at 25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Sherman, Paris, Denison, Gainesville, Bonham, Sanger, Whitesboro, 
Nocona, Anna, Celina, Van Alstyne, Pottsboro, Honey Grove, 
Collinsville, Whitewright and Muenster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may 
lead to localized flooding. Do not drive your vehicle through 
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3382 9738 3392 9721 3372 9711 3385 9709
      3396 9692 3382 9676 3390 9659 3385 9663
      3369 9634 3385 9610 3393 9556 3388 9531
      3338 9531 3350 9576 3341 9587 3334 9638
      3344 9798 3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0846Z 318DEG 20KT 3375 9748 3357 9672 3412 9507 

$$

30

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this special weather statement went out at Jun 19, 3:28 AM CDT, 19 minutes earlier.

Area forecast discussion, Jun 19, 3:28 AM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
328 AM CDT Mon Jun 19 2017

.DISCUSSION...
North Texas currently resides between an upper level trough over
the Great Lakes and a ridge over the Desert Southwest. The
resulting deep layer northwest flow has delivered a late season
cold front to the area. The front stretched along a line from
Paris to Fort Worth to Cisco during the past hour and will likely
become stationary somewhere near or just south of the Interstate
20 corridor later this morning.

Scattered thunderstorms have developed north of the boundary near
the Red River in a region of good frontogenetic forcing
associated with an approaching shortwave. Storms are expected to
gradually evolve into a loosely organized complex while dropping
slowly south. Though convection this morning will be elevated
above the frontal layer, elevated instability and deep layer shear
should be sufficient for some strong to marginally severe storms
with large hail and damaging wind gusts. Even if storms do not
become severe, their slow southward motion means that heavy rain
and localized flash flooding could become an issue, and that
threat will need to be closely monitored.

An extrapolation of the broken line of convection would bring
storms to near the I-20 corridor from the DFW Metroplex eastward
around 7 or 8 AM, which agrees well with the most recent set of
convection-allowing model guidance. Anticyclonic flow around the
ridge over Mexico will then bring convection southwestward during
the late morning and early afternoon hours. Storms have the
potential to become surface-based as they push south of the front
this afternoon. Locations south of I-20 could see an up-tick in
the severe potential as diurnal instability increases, with
damaging winds and large hail both possible.

It appears that convection will eventually push south of the region
during the mid afternoon hours, leaving cooler and drier weather
across the region compared to the past several days. Highs today
should remain in the 80s across the majority of the forecast
area, with lows tonight ranging from the upper 60s near the Red
River to lower and mid 70s across the southern counties. The
remnants of the cold front will likely remain quasi-stationary
across the southern part of the forecast area for the next 36 to
48 hours, which will keep the 60s dewpoints and more comfortable
weather through Tuesday night. The boundary will lift back to the
north bringing the hot and muggy weather back over the area during
the second half of the work week.

By next weekend, the expectation is that attention will turn to a
potential tropical cyclone in the Gulf of Mexico, which has been
advertised by computer models for about a week now. The challenge
will be how the system responds to the upper air pattern across
the mid-latitudes. It appears that a similar upper level trough
and cold front will affect he region over the weekend. One
possibility is the trough picking up the system and carrying it
northeast to the central Gulf Coast region, with another
possibility being that the system gets carried by the ridge
southwest into South Texas or Mexico. The latest model runs
indicate that the former is the more likely scenario, but it is
still too early to know for sure.

Either way, we expect that there will be at least a chance of
storms Saturday and Sunday associated with the next front, with a
return of the ridge and hot, humid rain-free weather early next
week.

30

&&

.AVIATION... /Issued 1136 PM CDT Sun Jun 18 2017/
/06Z TAFS/

No major changes from the 00Z discussion below. The cold front was
entering the DFW Metro with Alliance and Meacham already going
over to north flow, with DFW, Love Field, and Arlington likely to
do so by 06Z or shortly after. A little difficult with a national
METAR outage ongoing and the cold front entering DFW area airports,
but basically using super-res radar reflectivity for tracking the
current cold front. The upper disturbance and 850mb cold front
remain at this hour well north of the Red River, as evidenced by
the elevated storms along I-40 from Central into Eastern OK.

Challenges will continue to be timing any convection into all
airports Monday morning and if MVFR cigs are able to develop and
maintain without corruption from what "could" be an early morning
MCS or broken line of storms moving south across the area. Have
delayed timing by about an hour per the current location of the
shortwave over the Texas Panhandle and the elevated 850mb front
and expected frontogenesis arriving just before dawn Monday.
Expect adjustments as we move through the morning hours Monday on
all fronts.

For Waco, have kept the previous trends. We really won't know
timing of the surface cold front or convection until it actually
happens, as it will be environmentally very conditional on the
current elevated capping inversion in place and any cold pools
from convection to the north. Continue VFR and south flow with
MVFR cigs arriving for a few hours around sunrise, then back to
VFR cigs. Will maintain a VCTS for mid-late morning Monday across
Central TX.

05/

&&

.AVIATION... /Issued 724 PM CDT Sun Jun 18 2017/
/00Z TAFs/

Quite a few challenges the first 12-18 hours of the 00Z forecast,
as a late season surface cold front currently along a KBKD-KXBP-
KGYI-KPRX line continues its slow march south. Timing FROPA, cig
restrictions into MVFR will be tricky, and convective initiation
timing after midnight.

Currently, VFR with SSE-SE winds around 10 knots. The surface
cold front is expected to arrive into the NW DFW Metro area just
before nightfall, then should pick up a bit of forward speed past
I-20 overnight, before stalling between the I-20 corridor and
KACT. Right now, though slightly more elevated from this morning,
the cap remains strong with no convection able to fire off the
surface cold front. MVFR cigs were seen 50-75 miles behind the
cold front across southern OK.

As a shortwave drops south toward the Red River around or shortly
after 06Z Monday, it will combine with deepening frontogenesis
for the development of scattered-numerous showers and storms along
the Red River Valley around midnight. Afterward, as the shortwave
continues south, a storm cluster, or possible MCS will drop
southward across I-20 during the pre-dawn hours. Most of this
activity will be "elevated", but a few strong to marginally severe
storms will be possible with steep lapse rates above the
dissolving capping inversion. Brief heavy rainfall will be
possible as well.

.DFW airports...
First few hours of the forecast will be VFR with thickening CU and
a FROPA between 01z-02z at AFW/FTW, then 02z-03z at DFW, DAL, and
GKY. Timing MVFR is problematic, as skies should remain VFR
through much of the evening, before become MVFR after 06z as lift
begins to saturate the shallow frontal inversion. High-res models
are in good agreement that the main convective window for DFW
Metro airports will be during the pre-dawn hours between 09z-12z.
Have introduced TEMPO groups for the best estimated timing for
convection, though wasn't confident enough on when the cap breaks
or coverage of convection to go categorical TSRA at those times
just yet. SE winds 10 kts will become NE around 10 knots the
remainder of the night. Winds will be light ENE in wake of the
possible MCS during the day monday and with broad surface ridging
backdooring in from the northeast.

.Waco...
Look for prevailing S-SSE winds 10-15 knots much of the night
under VFR conditions. MVFR cigs will likely develop during the
pre-dawn hours and last through mid morning. A weakening MCS will
likely approach after sunrise from the north and outrace the slow-
moving surface cold front. For now, VCTS in the 14z-17z Monday
time frame seems reasonable, unless a stronger MCS and associated
cold pool form which would speed this timing up. Right now, this
is all conditional. Otherwise, the cold front will arrive, or
stall just north of the airport by midday Monday. With a possible
outflow boundary pushing through, decided to bring ENE winds under
10 knots in for now.

Several amendments for trends can be expected in future TAFs
through Monday morning.

05/

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    88  72  95  74  95 /  60  10   5   0   0
Waco                91  73  96  71  97 /  50  10   5   0   0
Paris               85  68  90  69  92 /  50   5   5   0   0
Denton              86  70  93  70  95 /  50  10   5   0   0
McKinney            86  69  92  70  94 /  60  10   5   0   0
Dallas              88  73  95  74  95 /  60  10   5   0   0
Terrell             86  70  93  70  94 /  60  10   5   0   0
Corsicana           88  72  95  72  95 /  60  10   5   0   0
Temple              92  74  95  71  96 /  30  10   5   0   5
Mineral Wells       87  72  93  69  96 /  40  10   5   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&

30/58
Hazardous weather outlook, Jun 19, 3:24 AM CDT, 23 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
324 AM CDT Mon Jun 19 2017

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
324 AM CDT Mon Jun 19 2017

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Today and Tonight.
There is a chance thunderstorms across all of North and Central
Texas today and a slight chance of thunderstorms tonight mainly
south of Interstate 20. Hail around 1 inch in diameter and gusty
winds may accompany some of the strongest thunderstorms. Otherwise,
cloud to ground lightning and locally heavy rain will be the weather
hazards.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Isolated thunderstorms are possible Friday and Friday night
mainly east of the I-35 corridor. Scattered thunderstorms are
expected across all of North and Central texas over the weekend.

.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested today.

In the hours before

Special weather statement, Jun 19, 3:43 AM CDT, 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
343 AM CDT MON JUN 19 2017

TXZ091>095-190945-
Lamar TX-Grayson TX-Cooke TX-Montague TX-Fannin TX-
343 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...LAMAR...COOKE...
GRAYSON AND FANNIN COUNTIES UNTIL 445 AM CDT...

At 341 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Jo to near Dorchester to 13 miles
northeast of Fort Towson. Movement was southeast at 25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Sherman, Paris, Gainesville, Bonham, Sanger, Whitesboro, Nocona,
Anna, Celina, Van Alstyne, Howe, Honey Grove, Collinsville,
Whitewright and Muenster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3382 9738 3392 9721 3372 9711 3396 9698
      3368 9694 3364 9679 3377 9642 3369 9634
      3384 9615 3384 9577 3394 9559 3388 9531
      3338 9531 3350 9576 3341 9587 3334 9638
      3344 9798 3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0841Z 318DEG 20KT 3377 9750 3359 9674 3414 9508

30
Special weather statement, Jun 19, 3:47 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
347 AM CDT MON JUN 19 2017

TXZ091>095-106-190945-
Lamar TX-Grayson TX-Delta TX-Cooke TX-Montague TX-Fannin TX-
347 AM CDT MON JUN 19 2017

...SIGNIFICANT WEATHER ADVISORY FOR MONTAGUE...LAMAR...NORTHERN
DELTA...COOKE...GRAYSON AND FANNIN COUNTIES UNTIL 445 AM CDT...

At 346 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near St. Jo to near Dorchester to 13 miles
northeast of Fort Towson. Movement was southeast at 25 mph.

Dime size hail will be possible with these storms.

Locations impacted include...
Sherman, Paris, Denison, Gainesville, Bonham, Sanger, Whitesboro,
Nocona, Anna, Celina, Van Alstyne, Pottsboro, Honey Grove,
Collinsville, Whitewright and Muenster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Brief heavy rainfall is also occurring with these storms, and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.

Frequent cloud to ground lightning is occurring with these storms.
Seek a safe shelter inside a building or vehicle.

&&

LAT...LON 3382 9738 3392 9721 3372 9711 3385 9709
      3396 9692 3382 9676 3390 9659 3385 9663
      3369 9634 3385 9610 3393 9556 3388 9531
      3338 9531 3350 9576 3341 9587 3334 9638
      3344 9798 3389 9798 3385 9785 3399 9766
TIME...MOT...LOC 0846Z 318DEG 20KT 3375 9748 3357 9672 3412 9507

30

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:43 AM CDTSpecial Weather StatementFWDCooke, Fannin, Grayson, Lamar, Montague62 min
Jun 19, 4:46 AM CDTSpecial Weather StatementFWDDelta, Lamar29 min
Jun 19, 5:12 AM CDTSpecial Weather StatementFWDMontague33 min
Jun 19, 5:25 AM CDTSpecial Weather StatementFWDHopkins35 min
Jun 19, 5:46 AM CDTSpecial Weather StatementFWDWise29 min
Jun 19, 5:55 AM CDTSpecial Weather StatementFWDHopkins35 min
Jun 19, 6:18 AM CDTSevere Thunderstorm WarningFWDParker, Wise14 min
Jun 19, 6:36 AM CDTSpecial Weather StatementFWDPalo Pinto24 min
Jun 19, 6:44 AM CDTSpecial Weather StatementFWDEllis, Hill, Johnson31 min
Jun 19, 6:54 AM CDTSpecial Weather StatementFWDHunt, Rockwall36 min
Jun 19, 7:13 AM CDTSpecial Weather StatementFWDHill32 min
Jun 19, 7:40 AM CDTSpecial Weather StatementFWDKaufman, Rockwall35 min
Jun 19, 7:47 AM CDTSpecial Weather StatementFWDLimestone, McLennan43 min
Jun 19, 7:52 AM CDTSevere Thunderstorm WarningFWDBosque, Hill, McLennan27 min
Jun 19, 8:15 AM CDTSpecial Weather StatementFWDKaufman45 min
Jun 19, 10:10 AM CDTAreal Flood AdvisoryFWDBosque3 hr
Jun 19, 12:33 PM CDTSpecial Weather StatementFWDEastland27 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.